Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is the cause of pain in the heart?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
my 19 yr old daughter says her heart hurts and has said it for a few months
Posted Thu, 20 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Jonas Sundarakumar 4 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

There could be few possibilities for your daughter's symptoms:
1) Stomach ulcers - which can often cause pain and discomfort in the chest region.

2) An anxiety-related problem. Anxiety can present with not only psychological symptoms but also physical symptoms like palpitation, chest discomfort, etc.

3) Side effect of the medication: Since she is on multiple medication this could be a cause for stomach ulcers; also sometimes, aderrall, being a stimulant medication can cause such symptoms.

The possibility of a cardiac problem is low, considering her young age and absence of any medical risk factors. However it would be worthwhile to have an ECG done to rule out this possibility.

I would suggest that she needs a thorough physical examination to ascertain the exact cause and plan remedial measures.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor